>

Monday, June 16, 2008

My SSRI withdrawal hell - 2

This is another comment that I left on SocialAudit during the 19 months I was tapering off Effexor.
It was written on July 29, 2005:

Just to give you an idea that there's an end after this long and winding road that leads to Our door.Today I'm feeling fine. Now I have to taper the last 3/4 of 75 mg last pill. I cannot believe.
After 1 year and four months tapering 225 mg I have overcome the hell I was. For the first time I can believe I'll reach the end of the process. If everything goes right I hope next week I'll be able to taper another tiny little bit. So, I will finally be tapering half the pill.
The funny thing is that ours lives became this fight against this drug. My parameters are totally different from other people at the moment. When someone says to me that is tired I feel like laughing. I remember the days while on Effexor and when the tiredness was not because I had worked a lot or played a lot or anything a lot.
I could not wake up from bed. When someone says that is sad I also want to laugh for after being on chemical sadness that let me in total despair, the chemical suicidal ideation and all the sorrow, pain and strange feelings I felt and perhaps will still feel, everything connected to feelings that has a reason, that is part off living became almost irrelevant. Of course I suffer from my own problems but the priority is side effects, withdrawal symptoms when will I have my mind and body back, how many time will I have to wait after the last day off Effexor and so on…
Guess I’m getting after all…. crazy. I feel like asking: “ – Do you really know what sadness is?”
“ – Do you really know what tiredness is?” “ – Do you really know what it means the world is falling apart?”
Let me give you an address where you will find out: www.socialaudit.org.uk . There are others but here you will have a large number off testimonies.
I believe that maybe we get traumatized by all these. I keep on wondering when my life will start again. As if we could divide before SSRIs/after SSRIs. Only those who are here or somewhere else trying to get help knows what I’m talking about.
Everybody think that we are doing nothing. They have no idea what kind of work we are doing to save ourselves. Searching the Internet, having to find a way to get out off the drug for most off us had no help from physicians. Suffering the hell under the drug and the hell off side effects and withdrawal symptoms.
I started to write a message of optimism but it turned out into something else. But I guess it is important to realize that this struggle made us a little bit apart from the world.
But I believe that human beings are at the same time very fragile and very strong.
Now I was watching the news and the financial market reported that GlaxosSmith shareholders can sleep in peace for they are selling a lot. And ironically it appears these pills, millions of pills being manufactured.
And I keep on wondering when will it stop? Still naïve. But the question is still in my head: “All this suffering because others have to make profit?” Maybe the Pope could help. Perhaps he is also a shareholder. Surely he is.

2 comments:

preciousrock said...

Justana,
I'm sorry Effexor was such a nightmare for you. It's difficult to understand why a drug that is so beneficial to some can be so devastating to others. Effexor worked very well for me. I had energy, was not depressed, and lived a full life. I switched to Cymbalta from Effexor because I felt Effexor made me feel distant and removed from feelings of love and family. I honestly believe Effexor worked better for me, but the Cymbalta gives me back a bit more of my fun and loving personality. I think my recent manic-depressive episode was brought on by a severely disabling menstrual period. Another life-long struggle. I wish you courage and strength as you taper off this drug that has so obviously taken your life away. Just please do not deny that the drug may be of benefit to others.

Thanks and take care! PR

justana said...

preciousrock,
I respect you. I would never dare to say that your experience is wrong.
I feel happy that Cymbalta has happened you!
Really happy!
:)